Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Topeka, KS

April 3, 2011Anderson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 3, 2011, 10:05 PM CDT for Anderson County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 10:05 PM CDT (03:05 UTC)
Expired
Apr 3, 2011, 10:45 PM CDT
In force
40 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Anderson County, KS

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 10:27 PM CDTTSTM WND GST 60S Kincaid, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 6:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WUUS53 KTOP 040305
SVRTOP
KSC003-040345-
/O.NEW.KTOP.SV.W.0028.110404T0305Z-110404T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1005 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ANDERSON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF
  BURLINGTON TO 24 MILES SOUTHEAST OF BURLINGTON...MOVING EAST AT 60
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLONY...
  LONE ELM...
  KINCAID...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3816 9551 3816 9507 3803 9506 3803 9507
      3803 9551 3803 9552
TIME...MOT...LOC 0305Z 269DEG 50KT 3809 9551 3790 9550
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
299 
WWUS53 KTOP 040326
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1026 PM CDT SUN APR 3 2011

KSC003-040345-
/O.CON.KTOP.SV.W.0028.000000T0000Z-110404T0345Z/
ANDERSON-
1026 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN ANDERSON COUNTY...

AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF GARNETT TO
27 MILES SOUTH OF GARNETT...MOVING EAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
KINCAID...
MAINLY RURAL AREAS OF SOUTHEASTERN ANDERSON COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

&&

LAT...LON 3804 9528 3816 9527 3816 9507 3803 9506
      3803 9551
TIME...MOT...LOC 0326Z 270DEG 56KT 3809 9508 3790 9508
WIND...HAIL 60MPH 1.00IN

$$
489 
WWUS53 KTOP 040337
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1037 PM CDT SUN APR 3 2011

KSC003-040347-
/O.EXP.KTOP.SV.W.0028.000000T0000Z-110404T0345Z/
ANDERSON-
1037 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
WILL EXPIRE AT 1045 PM CDT...

AT 1037 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE AREA...
THUS THE WARNING WILL EXPIRE AT 1045 PM CDT.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE 
STILL POSSIBLE FROM ADDITIONAL THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

LAT...LON 3804 9528 3816 9527 3816 9507 3803 9506
      3803 9551
TIME...MOT...LOC 0337Z 270DEG 56KT 3809 9486 3790 9486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:06 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 3, 6:06 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
606 PM CDT SUN APR 3 2011

...UPDATE TO AVIATION...

.DISCUSSION...

THE ATMOSPHERE CONTINUES TO EVOLVE AS THE PREVIOUS FORECAST
ANTICIPATED. SURFACE DEWPOINTS IN THE UPPER 50S TO LOW 60S HAVE
ADVECTED INTO EAST CENTRAL KANSAS WITH THE LATEST OBJECTIVE ANALYSIS
SHOWING BETWEEN AROUND 3000 J/KG OF CAPE. ANALYSIS ALSO SHOWS A
SUBSTANTIAL CAP STILL OVER THE WARM SECTOR WITH ANYWHERE FROM 100 TO
200 J/KG OF CONVECTIVE INHIBITION LEFT TO OVERCOME. THE
HRRR/NAM/RUC13 GUIDANCE HAS BEEN POINTING TOWARDS AN AREA OF
ENHANCED MOISTURE CONVERGENCE ALONG THE FRONT NEAR SHAWNEE COUNTY
RIGHT AROUND 7 PM. CURRENT THINKING IS THAT A FEW ISOLATED STORMS
MAY DEVELOP ALONG OR JUST NORTH OF THE FRONT EARLY THIS EVENING.
THESE STORMS WOULD INITIALLY MOVE TO THE EAST AT AROUND 40 MPH...AND
MAY HAVE AN ISOLATED TORNADO POTENTIAL. THE GREATER SEVERE WEATHER
THREAT SHOULD OCCUR AS STORMS FORM INTO A QLCS ALONG THE FRONT AND
MOVE SOUTH ACROSS EAST CENTRAL KS. LARGE HAIL AND DAMAGING WINDS ARE
LIKELY WITH THE STORMS GIVEN THE INSTABILITY AND DEEP LAYER SHEAR.
THINK THAT STORMS WILL EXIT TO THE SOUTH OF THE FORECAST AREA WITH
THE COLD FRONT AROUND OR SHORTLY AFTER MIDNIGHT.

STRONG COLD AIR ADVECTION IS SET TO TAKE OVER BEHIND THE COLD FRONT.
TEMPS ACROSS WESTERN NEB HAVE BEEN STEADILY DROPPING FROM THE UPPER
40S INTO THE MIDDLE 30S THIS AFTERNOON. WITH A STRONG PRESSURE
GRADIENT KEEPING NORTHWEST WINDS IN THE 15 TO 25 MPH RANGE...THE COLD
AIR SHOULD NOT HAVE MUCH OF A PROBLEM MOVING SOUTHEAST. HAVE LOWS IN
THE UPPER 30S TO LOWER 40S. FOR HIGHS MODELS MIX THE BOUNDARY LAYER
ALL THE WAY TO 750 MB. THIS WOULD YIELD LOWER 50S FOR HIGHS WITH
COLD AIR ADVECTING INTO THE AREA THROUGH THE MORNING. THESE TEMPS
ARE PRETTY CLOSE TO GUIDANCE SO HAVE NOT STRAYED TO FAR FROM THAT.

WOLTERS

TUESDAY-THURSDAY: WITH HIGH PRESSURE AND CLEAR SKIES EXPECTED
TUESDAY MORNING...A COOL START TO TUESDAY IS ANTICIPATED WITH LOW
TEMPERATURES IN THE LOWER 30S. SURFACE WINDS WILL RAPIDLY BACK TO
THE SOUTHWEST BY MID MORNING AS THE SURFACE HIGH PRESSURE AXIS MOVES
TO THE SOUTH AND EAST OF THE CWA AND A LEE TROUGH FORMS ACROSS THE
HIGH PLAINS. TEMPERATURES WILL REBOUND INTO THE MIDDLE 60S TO NEAR
70 DURING THE AFTERNOON. AN UPPER DISTURBANCE OVER THE NORTHERN
PLAINS WILL SLIDE A WEAK COLD FRONT THROUGH THE REGION ON
WED...CLEARING MOST OF THE CWA BY MIDDAY WEDNESDAY. SLIGHTLY WARMER
READINGS WILL BE FOUND TO THE SOUTH OF THE BOUNDARY...WITH MIDDLE
60S IN NC KS TO NEAR 70 IN EC KS. THIS BOUNDARY WILL STALL JUST
SOUTH OF THE CWA...DELINEATING DEEPER MOISTURE AND SLIGHTLY WARMER
READINGS BY WEDNESDAY NIGHT. MODEL CONSENSUS HAS IMPROVED WITH
RESPECT TO PLACEMENT/TIMING IN BRINGING AN UPPER DISTURBANCE FROM
THE SOUTHWESTERN US EJECTING NORTHEASTWARD AND PHASING WITH THE
EVOLVING AMPLIFYING LONGWAVE TROUGH OVER THE WESTERN US ON THU. THIS
INITIAL DISTURBANCE WILL MOVE ACROSS THE CENTRAL PLAINS ON THURSDAY
AFTERNOON. IN RESPONSE...THE SURFACE BOUNDARY WILL MOVE NORTH AS A
WARM FRONT...RETURNING THE WARM SECTOR BACK INTO THE CWA. THE END
RESULT WILL BE INCREASING CHANCES FOR THUNDERSTORMS DURING THE
THURSDAY TIME FRAME ACROSS THE ENTIRE AREA.

FRIDAY-SUNDAY: A COLD FRONT MOVES THROUGH THE CWA AS THE UPPER
ENERGY PASSES THROUGH THU NIGHT. THE WARM SECTOR IS INITIALLY
SHUNNED TO THE SOUTH OF THE AREA...AND HOW QUICKLY IT RETURNS
REMAINS UNCERTAIN DUE TO MODEL DIFFERENCES. A NOTABLE WESTERN TROUGH
IS FORECAST TO APPROACH THE HIGH PLAINS SATURDAY INTO SUNDAY. THERE
REMAINS UNCERTAINTY TO THE EXACT UPPER TROUGH PLACEMENT AND
ORIENTATION...WHICH PLAYS A ROLE IN LOCATION OF KEY SURFACE
FEATURES. OVERALL SYNOPTIC SETUP SUGGESTS INCREASING LIKELIHOOD OF
THUNDERSTORMS...FIRST ALONG/NORTH OF RETURNING WARM FRONT ON FRIDAY
NIGHT/EARLY SAT...THEN IN ADVANCE OF THE MAIN WAVE ON
SATURDAY/SUNDAY. COULD CERTAINLY SEE SOME OF THESE STORMS ON THE
STRONG TO SEVERE SIDE...ESPECIALLY IF THE PATTERN EVOLVES AS
CURRENTLY DEPICTED. BUT SIGNIFICANT UNCERTAINTY REMAINS WITH REGARDS
TO PROGRESSION/TRACK OF UPPER SYSTEM...WHICH PRECLUDES SPECIFICS
ATTM.

BLAIR

&&

.AVIATION...

THUNDERSTORMS ARE DEVELOPING AND WILL BE NEAR MHK THROUGH 01Z...
TOP THROUGH AROUND 02Z...AND FOE THROUGH 03Z. EXPECT LARGE HAIL
WITH THESE STORMS AS WELL AS POTENTIAL FOR DAMAGING WINDS. OTHER
THAN CONVECTIVE IMPACTS...SURFACE WINDS WILL REMAIN GUSTY FROM THE
SOUTH UNTIL A COLD FRONT MOVES THROUGH ALL SITES PRIOR TO 01Z WITH
WIND BECOMING NORTHERLY AND REMAINING GUSTY.

BARJENBRUCH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ026-039-040-
054>056-058-059.

RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ020>022-
034>037.

&&
Hazardous weather outlook, Apr 3, 3:05 PM CDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
305 PM CDT SUN APR 3 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-042015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
305 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 6 AND 8 PM
GENERALLY WITHIN A 30 MILE CORRIDOR FROM COUNCIL GROVE TO
TOPEKA. INITIAL STORMS THAT FORM ARE EXPECTED TO MOVE TO THE EAST
AT ABOUT 40 MPH. HOWEVER THE STORMS SHOULD EVOLVE INTO A LINE OF
STORMS ALONG THE COLD FRONT...WITH THE ENTIRE COMPLEX OF STORMS
ADVANCING SOUTH ACROSS EAST CENTRAL KANSAS DURING THE EVENING
HOURS. THE THUNDERSTORMS SHOULD EXIT SOUTH OF THE AREA BETWEEN
MIDNIGHT AND 1 AM. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE
LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OF
60 TO 70 MPH. THERE IS A SMALL PROBABILITY FOR AN ISOLATED TORNADO
INITIALLY WITH THE THUNDERSTORMS AS THEY DEVELOP.

A RED FLAG WARNING REMAINS IN EFFECT FOR AREAS ALONG AND SOUTHWEST
OF A CONCORDIA TO MANHATTAN TO COUNCIL GROVE LINE UNTIL 7 PM DUE
TO EXTREME FIRE DANGER. VERY HIGH FIRE DANGER EXISTS ACROSS THE
REMAINDER OF THE AREA.

A WIND ADVISORY REMAINS IN EFFECT FOR EAST CENTRAL KANSAS UNTIL 7
PM WITH SOUTHWEST WINDS GUSTING BETWEEN 40 AND 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA WEDNESDAY
NIGHT INTO THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. IT
IS TOO EARLY TO DETERMINE WHETHER OR NOT ANY OF THESE STORMS MAY
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS EVENING...GENERALLY BETWEEN 6
PM TO MIDNIGHT FOR PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS.

BLAIR

In the hours before

Local storm report, Apr 3, 9:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
934 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     9 SSE GARNETT           38.16N 95.21W
04/03/2011  E60 MPH          ANDERSON           KS   TRAINED SPOTTER

            LIMBS DOWN

&&

BARJENBRUCH
Local storm report, Apr 3, 9:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
935 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     5 W GARNETT             38.28N 95.33W
04/03/2011  E80 MPH          ANDERSON           KS   EMERGENCY MNGR

            WINDS ESTIMATED AT 80 MPH WITH POSSIBLE DAMAGE.

&&

BARJENBRUCH
Local storm report, Apr 3, 9:36 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
936 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             3 SSE WAVERLY           38.36N 95.58W
04/03/2011  E0.88 INCH       COFFEY             KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Apr 3, 9:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
941 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             WNW MELVERN             38.51N 95.64W
04/03/2011  E1.00 INCH       OSAGE              KS   TRAINED SPOTTER

            HAIL LASTED 10 TO 15 MINS

&&

JB
Local storm report, Apr 3, 9:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
946 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             3 SE BERRYTON           38.91N 95.59W
04/03/2011  E1.75 INCH       SHAWNEE            KS   EMERGENCY MNGR

            NEAR 89TH AND PAULEN ROAD. DELAYED REPORT

&&

JB
Local storm report, Apr 3, 9:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
958 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             SE ESKRIDGE             38.86N 96.10W
04/03/2011  E1.00 INCH       WABAUNSEE          KS   TRAINED SPOTTER

0813 PM     HAIL             S CARBONDALE            38.82N 95.69W
04/03/2011  E1.00 INCH       OSAGE              KS   PUBLIC

0817 PM     HAIL             3 S BUSHONG             38.60N 96.26W
04/03/2011  E1.50 INCH       LYON               KS   PUBLIC

0817 PM     HAIL             5 SSE BUSHONG           38.58N 96.21W
04/03/2011  M1.25 INCH       LYON               KS   TRAINED SPOTTER

0819 PM     HAIL             CARBONDALE              38.82N 95.69W
04/03/2011  M1.25 INCH       OSAGE              KS   NWS EMPLOYEE

0820 PM     HAIL             OVERBROOK               38.78N 95.56W
04/03/2011  E1.50 INCH       OSAGE              KS   PUBLIC

0820 PM     HAIL             11 N EMPORIA            38.57N 96.17W
04/03/2011  E1.75 INCH       LYON               KS   TRAINED SPOTTER

0822 PM     HAIL             FORBES FIELD            38.96N 95.67W
04/03/2011  E1.00 INCH       SHAWNEE            KS   TRAINED SPOTTER

0823 PM     HAIL             2 NW RICHLAND           38.91N 95.57W
04/03/2011  E1.75 INCH       SHAWNEE            KS   TRAINED SPOTTER

0825 PM     HAIL             OVERBROOK               38.78N 95.56W
04/03/2011  E1.75 INCH       OSAGE              KS   PUBLIC

0825 PM     TSTM WND GST     2 SSW BURDICK           38.54N 96.86W
04/03/2011  E60.00 MPH       MORRIS             KS   TRAINED SPOTTER

0825 PM     HAIL             2 SSW BURDICK           38.54N 96.86W
04/03/2011  E1.00 INCH       MORRIS             KS   TRAINED SPOTTER

0825 PM     HAIL             LONE STAR               38.87N 95.36W
04/03/2011  M2.00 INCH       DOUGLAS            KS   NWS EMPLOYEE

0826 PM     HAIL             2 NNE BERRYTON          38.96N 95.61W
04/03/2011  E1.00 INCH       SHAWNEE            KS   TRAINED SPOTTER

0826 PM     HAIL             TOPEKA                  39.05N 95.68W
04/03/2011  E1.00 INCH       SHAWNEE            KS   EMERGENCY MNGR

            42ND AND ADAMS AND 29TH AND CROCO.

0826 PM     HAIL             9 SE TOPEKA             38.96N 95.56W
04/03/2011  E1.00 INCH       SHAWNEE            KS   NWS EMPLOYEE

0832 PM     HAIL             2 NNW CLINTON           38.95N 95.40W
04/03/2011  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

0832 PM     HAIL             2 SSW BURDICK           38.54N 96.86W
04/03/2011  E1.50 INCH       MORRIS             KS   TRAINED SPOTTER

0835 PM     HAIL             PLEASANT GROVE          38.86N 95.27W
04/03/2011  M1.50 INCH       DOUGLAS            KS   NWS EMPLOYEE

0835 PM     HAIL             4 SSW LECOMPTON         38.99N 95.43W
04/03/2011  E1.25 INCH       DOUGLAS            KS   TRAINED SPOTTER

            SIZES RANGED FROM NICKEL TO HALF DOLLAR SIZE.

0836 PM     TSTM WND GST     4 SW CARBONDALE         38.78N 95.74W
04/03/2011  E70.00 MPH       OSAGE              KS   TRAINED SPOTTER

0840 PM     HAIL             1 WNW EMPORIA           38.41N 96.20W
04/03/2011  E1.25 INCH       LYON               KS   TRAINED SPOTTER

0840 PM     HAIL             LAWRENCE                38.96N 95.26W
04/03/2011  E1.75 INCH       DOUGLAS            KS   EMERGENCY MNGR

            AT INTERSECTION OF BOB BILLINGS AND IOWA IN LAWRENCE.

0840 PM     HAIL             4 ENE EMPORIA           38.43N 96.12W
04/03/2011  E1.75 INCH       LYON               KS   TRAINED SPOTTER

0840 PM     HAIL             LAWRENCE                38.96N 95.26W
04/03/2011  E1.00 INCH       DOUGLAS            KS   PUBLIC

            6TH AND WAKARUSA

0840 PM     HAIL             6 N BURLINGAME          38.84N 95.83W
04/03/2011  E1.75 INCH       OSAGE              KS   PUBLIC

0841 PM     HAIL             1 W LAWRENCE            38.96N 95.28W
04/03/2011  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

0841 PM     HAIL             4 N EMPORIA             38.46N 96.18W
04/03/2011  E1.25 INCH       LYON               KS   TRAINED SPOTTER

0841 PM     HAIL             1 SE EMPORIA            38.40N 96.17W
04/03/2011  E1.00 INCH       LYON               KS   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS

0842 PM     HAIL             2 SW OSKALOOSA          39.19N 95.35W
04/03/2011  E0.88 INCH       JEFFERSON          KS   TRAINED SPOTTER

            SPOTTER LOCATED ON HWY 24 ON THE DOUGLAS/JEFFERSON COUNTY
            LINE.

0844 PM     HAIL             BALDWIN CITY            38.78N 95.19W
04/03/2011  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

            WEST SIDE OF BALDWIN CITY. RELAYED BY EMERGENCY
            MANAGEMENT.

0845 PM     HAIL             EUDORA                  38.94N 95.10W
04/03/2011  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

            RELAYED BY EMERGENCY MANAGEMENT

0845 PM     HAIL             5 NNE LAWRENCE          39.03N 95.23W
04/03/2011  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS. HAIL LASTED LESS THAN 5 MINS.

0847 PM     HAIL             1 S EUDORA              38.93N 95.10W
04/03/2011  E1.00 INCH       DOUGLAS            KS   TRAINED SPOTTER

0848 PM     HAIL             5 ESE WILLIAMSTOWN      39.05N 95.25W
04/03/2011  E1.00 INCH       JEFFERSON          KS   TRAINED SPOTTER

&&

BYRNE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:06 PM CDTSevere Thunderstorm WarningTOPDickinson, Geary, Jackson, Morris, Pottawatomie, Riley and 2 more39 min
Apr 3, 7:37 PM CDTSevere Thunderstorm WarningTOPMorris38 min
Apr 3, 7:43 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Osage, Shawnee, Wabaunsee47 min
Apr 3, 8:11 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee49 min
Apr 3, 8:14 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Jefferson, Osage, Shawnee46 min
Apr 3, 8:20 PM CDTSevere Thunderstorm WarningTOPLyon, Osage40 min
Apr 3, 8:38 PM CDTSevere Thunderstorm WarningTOPLyon52 min
Apr 3, 8:55 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage35 min
Apr 3, 8:57 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage48 min
Apr 3, 9:17 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage43 min
Apr 3, 9:39 PM CDTSevere Thunderstorm WarningTOPCoffey51 min
Apr 4, 3:36 AM CDTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more12 hr
Apr 4, 3:29 PM CDTRed Flag WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more28 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.